MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15802-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "introducer needle bent".There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheter over needle component.No obvious signs of use were observed.Visual analysis revealed that the needle hub was not flush with the hub of the catheter.The needle was removed , and a bend was located on the cannula directly adjacent to the needle hub.The location of this bend is located inside the hub of the catheter.Once removed, the catheter body did not show abnormalities or bending; however, microscopic examination revealed scratch marks on the inside of the needle guard.These scratch marks were located adjacent to the needle tip and also traveled along the length of the guard.The bend measured 2mm from the hub.The cannula outer diameter measured 0.0355", which is within the specification limits of 0.0355"-0.0360" per the cannula product drawing.The cannula inner diameter at the distal and proximal ends measured 0.023", which is within the specification limits of 0.023"-0.0245" per the cannula product drawing.The manufacturing facility was contacted as part of this complaint investigation.They indicated that needles of this type are 100% inspected for such damage.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not alter the catheter, guidewire or any other kit/set component during insertion, use or removal".The report of a bent needle was confirmed through complaint investigation of the returned sample.Visual analysis revealed a slight bend adjacent to the needle hub from the catheter over needle subassembly.Despite the damage, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the bending was detected "during use" and the comments from manufacturing, the root cause cannot be determined as is unknown if the failure occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20098740
Report Number3006425876-2024-00859
Device Sequence Number7747716
Product Code DQY
UDI-Device Identifier40801902127745
UDI-Public(01)40801902127745(11)230207(17)280131(10)71F23B0216(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15802-E
Device Lot Number71F23B0216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown